Alabama, 2006Hail in Alabama, May 2, 2006
May 2, 2006 · NWS HUN · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 2, 1:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, May 2, 1:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT TUE MAY 2 2006
.DISCUSSION...LOW LEVEL FLOW TURNED FROM THE SE TO SW THIS MORNING
WHICH HAS ALLOWED A MORE MOIST AND UNSTABLE AIR MASS TO SPREAD
ACROSS THE FORECAST AREA. SEVERAL MESOSCALE/SYNOPTIC FEATURES TO
NOTE THIS AFTERNOON. ONE BEING A STALLED FRONTAL BOUNDARY DRAPED
ACROSS MIDDLE TENNESSEE WHICH HAS BEEN THE FOCUS FOR CONVECTIVE
INITIATION THROUGHOUT THE DAY. AN OUTFLOW BOUNDARY FROM EARLY
MORNING MCS HAS SAGGED SOUTH ACROSS NE ALABAMA/NRN GEORGIA. TO THIS
POINT...THE AIR MASS REMAINS FAIRLY STABLE...ESPECIALLY SOUTH OF
THE TENNESSEE RIVER. EVIDENCE OF STABLE AIR MASS WAS SEEN WHEN A
STORM DEVELOPED ALONG THE NW GA/NE AL BORDER AROUND 18Z BUT QUICKLY
DISSIPATED AS IT MOVED E/SE. 19Z/RUC ANALYSIS INDICATES 0-3KM SHEAR
AROUND 25KTS...WITH SB/CAPE OF 1500-2000 J/KG. IN ADDITION...LOW LVL
CONVG ALONG OUTFLOW BOUNDARIES SUGGESTS THE POTENTIAL FOR SCATTERED
TSTMS THROUGH THIS EVENING...WITH A FEW APPROACHING SEVERE LIMITS.
THE PRIMARY THREAT WILL BE LARGE HAIL...BUT ISOLATED STRONG WIND
GUSTS CANNOT BE RULED OUT.
OVERNIGHT AND WEDNESDAY...THE AREA REMAINS IN A MOIST/UNSTABLE AIR
MASS WITH ANY THUNDERSTORM ACTIVITY DIMINISHING OVERNIGHT WITH LOSS
OF DAYTIME HEATING. TEMPERATURES WILL BE MILD WITH DEWPOINTS AOA
60F. WEDNESDAY...MODELS SUGGEST ANOTHER MCS DEVELOPING OVER THE
CENTRAL PLAINS MOVING EAST ACROSS THE MID MS/OHIO VALLEYS THROUGH
12Z/THURSDAY. THE ETA/NAM WANTS TO BRING AN OUTFLOW BOUNDARY FROM
THIS COMPLEX ACROSS THE AREA AS EARLY AS WED AFTN. FEEL THIS MAY
BE TOO FAST HOWEVER...CAN SEE LINGERING BOUNDARIES FROM TODAY AND
TONIGHT/S CONVECTION PLAYING A ROLE IN INITIATING NEW STORMS WED
HELPED BY DAYTIME HEATING. GIVEN SIMILAR AIR MASS TO TODAY...
ISOLATED STORMS COULD APPROACH SEVERE LIMITS.
THURSDAY THROUGH SATURDAY...EXPECT AN UNSETTLED PERIOD AS A FRONTAL
BOUNDARY REMAINS DRAPED FROM THE MID ATLANTIC TO THE SOUTHERN PLAINS
REGION. THIS WILL BE THE FOCUS FOR CONVECTIVE INITIATION AS A SERIES
OF MID LVL IMPULSES SLIDE EAST WITHIN ZONAL MEAN FLOW. BEST FORCING
LOOKS TO OCCUR FRIDAY NIGHT INTO SATURDAY AS AMPLIFYING UPR TROUGH
OVER THE GREAT LAKES FINALLY SHOVES COLD FRONT SOUTH/EAST ACROSS THE
TENNESSEE VALLEY.
DRIER AND COOLER CONDITIONS WILL FOLLOW SUNDAY AND MONDAY AS HIGH
PRESSURE GETS CONTROL FROM THE NORTHEAST TO THE MID SOUTH. THERE IS
A DISTURBANCE THAT COULD AFFECT THE AREA NEXT TUESDAY BUT BEING ITS
DAY 7...WILL HOLD OFF INTRODUCING ANY POPS AT THIS TIME. NADLER.83
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 62 81 63 81 / 30 30 20 20
SHOALS 63 82 63 82 / 20 30 20 30
CULLMAN 61 80 61 80 / 20 30 20 20
FAYETTEVILLE 59 79 61 81 / 40 30 20 30
FORT PAYNE 57 79 58 79 / 30 30 20 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
DJN.83
Hazardous weather outlook, May 2, 11:40 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1240 PM CDT TUE MAY 2 2006
ALZ001>010-016-TNZ076-096-097-030145-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1240 PM CDT TUE MAY 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON
AND EVENING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES BY TO THE NORTH.
THE POTENTIAL EXISTS FOR ISOLATED STORMS TO BECOME STRONG TO
MARGINALLY SEVERE DURING THIS TIME...WITH THE MAIN THREATS BEING
LARGE HAIL AND DAMAGING WIND GUSTS. ANY LINGERING SHOWERS AND
THUNDERSTORMS WILL WEAKEN AND GRADUALLY DIMINISH AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. ANY ISOLATED
STRONGER STORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING
HOURS ON WEDNESDAY AND THURSDAY WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS AND SMALL HAIL.
THE POTENTIAL EXISTS FOR MORE ORGANIZED THUNDERSTORM DEVELOPMENT
BY FRIDAY AND SATURDAY AS A FRONT MOVES INTO THE TENNESSEE
VALLEY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED THIS AFTERNOON AND EVENING.
10
In the hours before
Special weather statement, May 2, 2:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 PM CDT TUE MAY 2 2006
ALZ001-022130-
LAUDERDALE-
352 PM CDT TUE MAY 2 2006
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 430 PM
CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST EAST OF UNDERWOOD-PETERSVILLE...MOVING
EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ST. FLORIAN.
KILLEN.
CENTER STAR.
ELGIN.
WHITEHEAD.
ROGERSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
NADLER
Hail, Lauderdale
- When
- May 2, 3:00 PM CST
- Where
- Lauderdale County, Killen
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.867, -87.533
An isolated severe thunderstorm developed during the mid afternoon ahead of a weak cold front dropping southeast into the Tennessee Valley. This cell produced small to marginally severe hail and was followed by additional clusters of thunderstorms along the cold front that remained below severe levels.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, May 2, 2006$161,000 · F1 · 30 events
- Flash Flood and Hail in Texas, May 2, 2006$650,000 · 2.75 in hail · 17 events
- Hail and Lightning Strike in Oklahoma, May 2, 2006$110,000 · 1.75 in hail · 22 events
- Tornado in South Dakota, May 2, 2006$50,000 · F1 · 1 event
- Tornado and Hail in Texas, May 2, 2006$75,000 · F0 · 13 events
- Hail and Damaging Winds in Oklahoma, May 2, 2006$27,000 · 1 in hail · 20 events
- Flash Flood and Hail in Texas, May 2, 20061.75 in hail · 17 events
- Hail in Texas, May 2, 20062.75 in hail · 15 events
- Hail and Damaging Winds in Texas, May 2, 20061 in hail · 12 events
- Flood and Hail in Texas, May 2, 20061 in hail · 9 events
- Hail in South Dakota, May 2, 20062 in hail · 8 events
- Tornado and Hail in Texas, May 2, 2006F0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506188.